Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 246, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 27, 2003, 5:01 AM EDT for Knox County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 5:01 AM EDT (09:01 UTC)
- Expired
- Aug 27, 2003, 5:45 AM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Knox County, OH
The radar
The Cleveland radar (KCLE), 114 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2693 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 270901
SVRCLE
OHC083-270945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
501 AM EDT WED AUG 27 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 545 AM EDT
* AT 501 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES NORTH OF FREDERICKTOWN...OR ABOUT 9
MILES NORTH OF MOUNT VERNON...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DANVILLE
FREDERICKTOWN
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4050 8263 4055 8261 4054 8239 4056 8218
4035 8219 4044 8263
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:40 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 27, 2:40 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 240 AM EDT WED AUG 27 2003 ZNS WL BE ISSUED SHORTLY AND WL INCLUDE SVR TSTM WATCH # 898 UNTIL 8 AM EDT. TSTMS CONTG AHD OF FNT ERY THIS MRNG. AREA STG TSTMS MOVG SE THRU SERN PTN CWA ERY THIS MRNG FROM S CLE TO N CAK TO ARND YNG. MORE SCT TSTMS WRN PTN AND BACK CLOSER TO FNT OVER LOWER MI. WL KP CHC/SCT TSTMS GOING ENTIRE CWA THIS MRNG...AND LNGRG OVER SRN AREAS THIS AFTN. CONT DRY FCST TNGT AND THU BRNGG CHC BACK TO WRN AREAS THU NITE AS CURRENT FCST HAS GOING. CLE... OH...NONE. PA...NONE.
Hazardous weather outlook, Aug 26, 6:48 AM EDT, 22 hours 13 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 648 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 26, 11:10 PM EDT, 5 hours 51 minutes before
PAZ001>003-270415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1110 PM EDT TUE AUG 26 2003 STRONG THUNDERSTORMS WILL MOVE THROUGH MUCH OF EXTREME NORTHWEST PENNSYLVANIA...ERIE AND CRAWFORD COUNTIES BETWEEN MIDNIGHT AND 2 AM. AT 1110 PM EDT DOPPLER RADAR SHOWED STRONG THUNDERSTORMS ENTERING LAKE ERIE NORTH OF ERIE COUNTY PENNSYLVANIA. THE THUNDERSTORMS WILL REACH THE ERIE COUNTY SHORELINE AROUND MIDNIGHT AND CONTINUE MOVING SOUTHEAST AT 30 MPH. THESE THUNDERSTORMS COULD HAVE HEAVY RAINFALL...HAIL AND WIND GUSTS IN EXCESS OF 40 MPH. SOME PONDING OF WATER ON ROADS MAY OCCUR. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR WARNINGS. KIELTYKA
Local storm report, Aug 27, 12:12 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1212 AM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM AVON LAKE OH .75 INCH HAIL
08/26/03 LORAIN
FMKLocal storm report, Aug 27, 3:27 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
327 AM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 AM CUYAHOGA FALLS OH WIND DAMAGE
08/27/03 SUMMIT ONE LARGE TREE LIMB AND
ONE TREE DOWN.
0227 AM EDINBURGH OH 58 MPH TSTM WIND GUST
08/27/03 PORTAGE
0210 AM KENT OH WIND DAMAGE
08/27/03 PORTAGE SEVERAL TREES DOWN.
FMKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:10 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 65 min |
| Aug 26, 11:11 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 11:39 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 51 min |
| Aug 27, 12:07 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 27, 12:23 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 67 min |
| Aug 27, 1:03 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 57 min |
| Aug 27, 1:29 AM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 61 min |
| Aug 27, 1:52 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 53 min |
| Aug 27, 2:25 AM EDT | Flash Flood Warning | CLE | Summit | 4 hr |
| Aug 27, 2:37 AM EDT | Severe Thunderstorm Warning | CLE | Crawford | 53 min |
| Aug 27, 2:53 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 52 min |
| Aug 27, 2:57 AM EDT | Flash Flood Warning | CLE | Portage | 4 hr |
| Aug 27, 4:29 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 46 min |
| Aug 27, 5:30 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 27, 5:30 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 27, 5:33 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 42 min |
| Aug 27, 8:24 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 36 min |
| Aug 27, 2:25 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 50 min |
| Aug 27, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 62 min |
| Aug 27, 4:00 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.